MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-3-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil failed to detach.The patient was undergoing surgery for treatment of chronic total occlusion (cto).It was noted the patient's blood flow was normal.It was reported that the coil did not separate from the wire.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Event or Problem Description
Additional information received reported due to the distal location and being a septal collateral, the vessel tortusoity would be classified as moderate.They have only 2 of your axium coils on stock in the cath lab.Due to the rupture of the septal collateral they had to occlude the ruptured collateral on both ends from the left coronary system and the right coronary artery (rca).The first coil from the left coronary artery (lca)was already correctly placed and the perforation occluded.The second one in the rca was the one that failed.Afterwords they tried all the recommended bail out procedures for vessel perforation including balloon occlusion, subcutaneus fat injection, protamine without success.Finally they formed a makeshift coil from a workhorse wire and positioned it in place with a microcatheter.This was successful in the end.The patient was doing well without any residual impairment.No attempts were made to detach with the instant detacher.3 manual detachment attempts were made.The coil was removed from it the package without any issues or problems visible.There was no damage observed to the pushwire.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): two axium prime coils were returned for analysis within a shipping box; within a sealed biohazard pouch; within an opened axium prime coil outer carton and within an opened axium prime coil inner pouch.The axium prime coils were returned without introducer sheath.Visual inspection/damage location details: due to the condition in which the axium coils were returned, it was unable to be determined which coil belongs to which pli.Upon inspection the axium prime coil pushwire was found to be broken at load indicator.This is indicative of manual detachment attempt at this location.The coin was found to be against lumen stop.The shield coil was found intact with the implant coil broken and not returned for analysis.No other anomalies were observed.Testing/analysis (including sem reports): n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21470697
Report Number9617601-2025-00210
Device Sequence Number14325575
Product Code KRD
UDI-Device Identifier00847536020955
UDI-Public00847536020955
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1.5-3-HX-ES
Device Catalogue NumberAPB-1.5-3-HX-ES
Device Lot Number228342123
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer03/31/2025
04/21/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date04/09/2025
04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexUnknown
Patient Weight77 KG